My 16 year old has been feeling fatigued and achy for 6 months. She is also losing hair, has sharp pains in her side and chest (x ray negative), can't concentrate and is getting depressed at her inability to do anything physical. We have seen 2 endos and a peds rheumatologist and have had auto immune antibodies tested. Her ANA is 1:320 but all the other auto immune antibodies are negative. She is not getting any improvement after 5 1/2 weeks on 100 mcg of Synthroid (her TSH was 11.96) and we are awaiting results on the thyroid antibody tests. Her fatigue is debilitating and she has soreness in her neck (around the thyroid area) and a tightness that extends throughout her whole neck. Our latest "advice" was to wait on the thyroid antibodies and then retest the auto immune antibodies in 6 months. She can't last feeling this way for 6 more months. We are looking for a next step and would appreciate any guidance you could give.
If her tsh is 11.96, this is too high, make sure that you stick with ONE endocrinologist!, let them adjust her dose based on both the tsh and free T4, if the thyroid antibodies are elevated this may be hashimoto's thyroiditis, very common and autoimmune thyroid problem that can also have a cross reactive blood result when ANA titers are tested, If tsh is elevated her dose needs increased, firstly be sure she is taking her medication daily without fail, next increase of her dose needs to be guided and followed by her endocrinologist. Next, be sure that she goes back to see rheumatology to get the remainder of the workup if the ANA is positive so that she is not missing things.
Repeat thyroid functions are done about 4-8 weeks after each dose change, so don't' get her dose changed too quickly, it takes at least a month to see good results labwise from the brain's hormone tsh.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.